MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7MM/3.5MM VA-LCP LAT ANT CLAVICLE PLATE/7 HOLE/77MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.7MM/3.5MM VA-LCP LAT ANT CLAVICLE PLATE/7 HOLE/77MM; PLATE,FIXATION,BONE
Model Number 02.112.045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight not available for reporting.Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records (dhr) for lot 7534758, part number 02.112.045 (description: 2.7 mm/3.5 mm va-lcp lat ant clavicle plate/ 7 hole/ 77 mm), work order (b)(4) revealed zero documentation or manufacturing/processing characteristics that would have contributed to this complaint condition.All documentation was correct and complete at the time of release.All product specifications were met per the associated dhr at the time of release.A review of the device history records (dhr) for synthes lot 7489578, part number 19036 (description: 316l**pi02.112.045) revealed zero documentation or processing characteristics that would have contributed to this complaint condition.All documentation was correct and complete at the time of release.All product specifications were met per the associated dhr at the time of release.Place of manufacture: synthes (b)(4).Date of manufacture: 19 november 2013 (release to warehouse).Expiration date: n/a (non-sterile).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision surgery on (b)(6) 2017 to remove hardware due to a non-union of the clavicle.During the revision one (1) 2.7 mm/3.5 mm variable angle-locking compression plate (va-lcp) clavicle plate (7 hole), two (2) unknown lag screws, and five (5) unknown screws were removed whole and intact.The patient was implanted with a 3.5 mm lcp clavicle plate (7-hole) and six (6) unknown screws.The original surgery was performed on (b)(6) 2017 to treat a clavicle fracture.Post-operatively the patient was diagnosed with a non-union.It is unknown how the non-union was diagnosed or whether the patient had symptoms related to the event.The revision surgery was successfully completed with no surgical delay and no patient harm reported.Patient outcome was reported as good.This report is for one (1) 2.7 mm/3.5 mm va lcp clavicle plate.This is report 1 of 3 for (b)(4).

Brand Name
2.7MM/3.5MM VA-LCP LAT ANT CLAVICLE PLATE/7 HOLE/77MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6817644
Report Number3003506883-2017-10182
Device Sequence Number1569073
Product Code HRS
UDI-Device Identifier10886982032997
UDI-Public(01)10886982032997(10)7534758
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.112.045
Device Catalogue Number02.112.045
Device Lot Number7534758
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2017
Initial Report FDA Received Date08/24/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;